Alert archive / California / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 7, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Sep 14, 1997, 3:00 PM PDT for Butte County, Tehama County, California. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 1997, 3:00 PM PDT (22:00 UTC)
- Expired
- Sep 14, 1997, 3:45 PM PDT
- In force
- 45 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
Counties Butte County, CA, Tehama County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 142202 RRA SVRSAC CAC007-103-142245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PDT SUN SEP 14 1997 THE NATIONAL WEATHER SERVICE IN SACRAMENTO CA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHERN CALIFORNIA ...NORTHERN BUTTE COUNTY ...EASTERN TEHAMA COUNTY A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 10 MILES EAST OF CHICO TO 20 MILES EAST OF RED BLUFF IS MOVING TO THE NORTHEAST AT AROUND 30 MPH AND WILL AFFECT THE SIERRA FOOTHILLS OF NORTHERN BUTTE AND EASTERN TEHAMA COUNTIES DURING THE NEXT 45 MINUTES. STRONG DAMAGING WINDS ALONG WITH SMALL HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY RAINS HAVE BEEN REPORTED WITH THIS LINE. SEEK SHELTER IN A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. ROWE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 2:15 PM PDT, 45 minutes earlier.
Area forecast discussion, Sep 14, 2:15 PM PDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 215 PM PDT SUN SEP 14 1997 NMRS REPORTS OF TSRA NRN AND CNTRL SAC VLY ATTM. KBBX SHOWING WELL- DEFINED LINE OF SHWRS FROM ERN SHASTA COUNTY SWD TO ERN GLENN COUNTY. AS CDFNT PUSHES EWD...LINE OF SHWRS TO MOVE EWD AND SWD. LTG DETECTION SHOWING A NUMBER OF STRIKES MAINLY SHASTA COUNTY...SO HAVE INCLUDED ISOLD EVE TS FOR ZNS 13>17 AS WELL AS FOOTHILL/MTN ZNS. CDFNT TO EXIT FCST AREA OVRNGT WITH IMPVG CONDS BY MON WITH ONLY SLGT CHC LINGERING SHWRS ZNS 13>15 AND SIERNEV. RMNDR FCST PD BENIGN WITH RISING HTS/THCKNS IN ZNL FLOW ALF. SS BLU EB 043/056 045/062 047 674200 RBL BB 058/078 056/080 058 676200 SAC BU 058/079 056/082 058 673000
Nearby
Severe Thunderstorm Warnings in California, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.